A class of bivariate negative binomial distributions with different index parameters in the marginals

Ng, C.M. and Ong, Seng Huat and Srivastava, H.M. (2010) A class of bivariate negative binomial distributions with different index parameters in the marginals. Applied Mathematics and Computation, 217 (7). pp. 3069-3087.

Full text not available from this repository.


In this paper, we consider a new class of bivariate negative binomial distributions having marginal distributions with different index parameters. This feature is useful in statistical modelling and simulation studies, where different marginal distributions and a specified correlation are required. This feature also makes it more flexible than the existing bivariate generalizations of the negative binomial distribution, which have a common index parameter in the marginal distributions. Various interesting properties, such as canonical expansions and quadrant dependence, are obtained. Potential application of the proposed class of bivariate negative binomial distributions, as a bivariate mixed Poisson distribution, and computer generation of samples are examined. Numerical examples as well as goodness-of-fit to simulated and real data are also given here in order to illustrate the application of this family of bivariate negative binomial distributions. (C) 2010 Elsevier Inc. All rights reserved.

Item Type: Article
Uncontrolled Keywords: Extension of trivariate reduction; Meixner class of polynomials and Srivastava's triple hypergeometric series; Canonical expansions and quadrant dependence; Mixed Poisson distribution; Computer generation of bivariate samples; Multivariate extensions and goodness-of-fit
Subjects: R Medicine
Depositing User: Mr Faizal 2
Date Deposited: 08 Jan 2015 02:39
Last Modified: 23 Dec 2019 08:11
URI: http://eprints.um.edu.my/id/eprint/11713

Actions (login required)

View Item View Item